Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 267, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 25, 2001, 12:16 AM CDT for Buchanan County, Platte County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 12:16 AM CDT (05:16 UTC)
- Expired
- Aug 25, 2001, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Buchanan County, MO, Platte County, MO
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 653 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS53 KEAX 250516
SVRMCI
MOC021-165-250600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1216 AM CDT SAT AUG 25 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BUCHANAN COUNTY IN NORTHWEST MISSOURI
NORTHERN PLATTE COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 100 AM CDT
* AT 1216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER BEAN LAKE...OR ABOUT 12 MILES EAST OF
ATCHISON...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FAUCETT AT 1225 AM CDT
DEARBORN AT 1230 AM CDT
EDGERTON AT 1245 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL...AND
WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY
AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL
THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING
AREAS.
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE DIME SIZE HAIL. FOR YOUR
SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...
LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS.
LAT...LON 3967 9467 3966 9469 3962 9502 3944 9500
3945 9461 3967 9463
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 9:41 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 24, 9:41 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 941 PM CDT FRI AUG 24 2001 HAVE UPDATED ZFP/RDF PACKAGE WITH NO MAJOR CHANGES. ALTHOUGH THREAT FOR SEVERE WEATHER APPEARS TO BE DIMINISHING...STILL SIGNIFICANT POSSIBILITY OF HEAVY RAIN. WILL MAINTAIN CATEGORICAL PRECIPITATION WORDING OVERNIGHT IN ZONES...ALONG WITH MENTION OF HEAVY RAIN. .EAX... KS...NONE. MO...NONE. MJM
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.